MAUDE Adverse Event Report: TOSOH HI-TEC, INC. AIA-900; FLUOROMETER, FOR CLINICAL USE

TOSOH HI-TEC, INC. AIA-900; FLUOROMETER, FOR CLINICAL USE
Model Number AIA-900
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported testosterone level 1 quality control (qc) running low out of range, and level 2 qc running on low end of range on the aia-900 analyzer.The customer is running samples using testosterone test cup lot f4124c2 and bio-rad qc lot 40481 (level 1) and 40482 (level 2).Technical support specialist (tss) sent the customer new lot of test cups, calibrations, and mac controls for testing.The analyzer is down.There is no indication of any patient intervention or adverse health consequences due to the delay in reporting of patient results.
 
Additional Manufacturer Narrative
A technical support specialist (tss) followed up with the customer by phone.The customer stated they completed calibrating with the new testosterone test cup lot, ran multi analyte control (mac) and controls.No further issues with new testosterone test cup lot.No further action required by technical support.The aia-900 analyzer is operating as expected.The analyte application manual (aam) for testosterone states the following: evaluation of results quality control in order to monitor and evaluate the precision of the analytical performance, it is recommended that commercially available control samples be assayed daily.The minimum recommendations for the frequency of running internal control material are: after calibration, two levels of controls are run in order to accept the calibration curve.The two levels of controls are also repeated after calibration when certain service procedures are performed (e.G.Temperature adjustment, sampling mechanism changes, maintenance of the wash probe or detector lamp adjustment or change).After daily maintenance, at least two levels of the control should be run in order to verify the overall performance of the tosoh aia system analyzers.If one or more control sample value(s) is out of the acceptable range, it will be necessary to investigate the validity of the calibration curve and the assay results before reporting patient values.Standard laboratory procedures should be followed in accordance with the regulatory agency under which the laboratory operates.Limitations of the procedure for diagnostic purposes, the results obtained from this assay should be used in conjunction with other data (e.G., symptoms, results of other tests, clinical impressions, therapy, etc.).Using st aia-pack testosterone, the highest concentration of testosterone measurable without dilution is approximately 2200 ng/dl, and the lowest measurable concentration is 10 ng/dl (assay sensitivity).Although the approximate value of the highest calibrator is 2200 ng/dl, the exact concentration may be slightly different.The assay specification, assay range high, should be defined as the upper limit of the assay range, 2200 ng/dl.Although hemolysis has an insignificant effect on the assay, hemolyzed samples may indicate mistreatment of a specimen prior to assay and results should be interpreted with caution.Lipemia has an insignificant effect on the assay except in the case of gross lipemia were spatial interference may occur.Samples from patients who had an injection of fluorescein, which is used in fluorescein fundus angiography, may cause falsely elevated results.Samples containing fibrin may exhibit either falsely elevated or falsely decreased results.Fibrin must be eliminated in the sample before assay begins.Certain medications may interfere with assay performance.Specimens from patients taking medicines and/or medical treatment may show erroneous results.All results should be interpreted with respect to the clinical picture of the patient.The most probable cause of the reported issue could not be established.

Brand Name
AIA-900
Common Device Name
FLUOROMETER, FOR CLINICAL USE
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
janefrances ajiduah
2-2-1 yaesu
3-8-2 shiba
chuo-ku, tokyo 10400-28
JA   1040028
6506368314
MDR Report Key24724244
Report Number3004529019-2026-00037
Device Sequence Number21386240
Product Code KHO
UDI-Device Identifier04560189283992
UDI-Public04560189283992
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K971103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIA-900
Device Catalogue Number022930
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer06/02/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown